Vol. 12, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14, 1 issue

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Quadric surface bundles over surfaces and stable rationality

Stefan Schreieder

Vol. 12 (2018), No. 2, 479–490

We prove a general specialization theorem which implies stable irrationality for a wide class of quadric surface bundles over rational surfaces. As an application, we solve, with the exception of two cases, the stable rationality problem for any very general complex projective quadric surface bundle over 2, given by a symmetric matrix of homogeneous polynomials. Both exceptions degenerate over a plane sextic curve, and the corresponding double cover is a K3 surface.

rationality problem, stable rationality, decomposition of the diagonal, unramified cohomology, Brauer group, Lüroth problem
Mathematical Subject Classification 2010
Primary: 14E08, 14M20
Secondary: 14J35, 14D06
Received: 24 June 2017
Revised: 8 November 2017
Accepted: 18 December 2017
Published: 13 May 2018
Stefan Schreieder
Mathematisches Institut
Ludwig-Maximilians-Universität München